What is the Reason for Hard Lumps After I Had Lip Reduction to Take out Some Injected Silicon?

upper lip riduction, i had soft lumps. after the procedure i have really hard lump. i would like to know the reason for that (fibrosis?), and what is the best non invasive solution (steroidor 5FU injections for along time?)

Doctor Answers (4)

Hard Lumps After Lip Reduction May be Fibrosis or Mucoceles

+1

Since I perform lip reductions almost every single week, I have tremendous experience with this procedure.  I would say the hard lumps that you are experiencing more likely than not represents scar tissue in the lip that would best respond to 5-FU injections.  I personally hate steroid injections because I think they carry too much risk of tissue atrophy.  If they are softer then it could be a mucocele, which is a retained or disturbed minor salivary gland tissue.  if that is the case and it does not resolve spontaneously then a surgical removal would be the answer.  If the mass is truly hard, then this is less likely the case.

best,

Dr. Sam Lam, Dallas, TX


Dallas Facial Plastic Surgeon
4.5 out of 5 stars 38 reviews

Hard lumps after I had lip reduction to take out some injected silicon.

+1

Reasons are as follows: residual silicone/granulomas, scar tissue, poor surgery. Without photos hard to determine which cause. But seek another opinion.

From MIAMI Dr. B

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Coimplications of silicone lip injections

+1

Yes fibrosis and foreign body granuloma formation are the likely causes for the hard lumps. I would not advise any further interventions as you will likely suffer other complications such as atrophy or tissue necrosis.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 43 reviews

You might also like...

There is nothing new or modern about silicone injections

+1

The injection liquid silicone is permanent and its potential problems can be permanent.  Experienced plastic surgeons have seen these problems from when it was used years ago.  Typically the doctors using it are younger and less experienced with it and want to convince you that you can avoid the need to repeat injections with products like Restylane.

You either have scar tissue or an inflammed area of residual silicone.  I'd suggest you return to your doctor for appropriate therapy.

Richard P. Rand, MD, FACS
Seattle Plastic Surgeon
5.0 out of 5 stars 48 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.